Unknown

Dataset Information

Drug-Drug Interactions Involving High-Alert Medications that Lead to Interaction-Associated Symptoms in Pediatric Intensive Care Patients: A Retrospective Study.


ABSTRACT:

Background

Children treated in a pediatric intensive care unit (PICU) often receive several drugs together, among them drugs defined as high-alert medications (HAMs). Those drugs carry a high risk of causing patient harm, for example, due to a higher potential for interactions. HAMs should therefore be administered with caution, especially in a PICU.

Objectives

The objective of the current study was to identify drug-drug interactions involving HAMs that increase the risk of interaction-associated symptoms in pediatric intensive care.

Methods

In a retrospective study, we analyzed the electronic documentation of patients hospitalized for at least 48 h in a general PICU who received at least two different drugs within a 24-h interval. We assessed potential drug-drug inte

SUBMITTER: Kiesel LM 

PROVIDER: S-EPMC11335839 | biostudies-literature | 2024 Sep

REPOSITORIES: biostudies-literature